MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REDAPT SLVLS MONO STEM 240MM SZ 15 SO; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU

SMITH & NEPHEW, INC. REDAPT SLVLS MONO STEM 240MM SZ 15 SO; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Model Number 71354704
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Unequal Limb Length (4534)
Date of Event 10/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).
 
Event or Problem Description
It was reported that, after a thr surgery performed on (b)(6) 2021, a patient experienced a first revision surgery due to for impingement, subsidence of polarstem on (b)(6) 2021 where a redapt 240mm sleeveless revision stem size 15 standard offset and an oxinium femoral head 12/14 taper 36 mm +0 were implanted.Then, on (b)(6) 2021, the patient underwent a second revision surgery due to loosening and leg length discrepancy, so the redapt 240mm sleeveless revision stem size 15 standard offset and the oxinium femoral head 12/14 taper 36 mm +0 were explanted and replaced with a cpcs stem.In the work up, the surgeon commented that he had under reamed/sized the redapt stem, hence it subsiding, so the is no fault placed on the device.Current health status of the patient is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation.The pictures provided were reviewed and could not confirm the stated failure mode.The clinical/medical investigation concluded that, reportedly, the root cause of the second revision surgery was due to subsidence of redapt sleeveless stem (>2cm), loosening and leg length discrepancy.The clinical root cause of the loosening and leg length discrepancy cannot be definitively concluded, however, ¿the surgeon commented that he had under reamed/sized the redapt stem, hence it subsiding, so the is no fault placed on the device¿ and the user technique is most likely a contributing factor.The patient impact was loosening, stem subsidence, leg length discrepancy, and the revision.Further patient impact cannot be determined, and the patient¿s current health status is unknown.Therefore, no further clinical medical assessment can be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to procedural/user error, surgical complication or patient medical history.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
REDAPT SLVLS MONO STEM 240MM SZ 15 SO
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12707302
Report Number1020279-2021-07696
Device Sequence Number4498779
Product Code MEH
UDI-Device Identifier00885556579299
UDI-Public00885556579299
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K151902
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71354704
Device Catalogue Number71354704
Device Lot Number20DTM0035B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2021
Supplement Date Received by Manufacturer02/22/2022
Initial Report FDA Received Date10/27/2021
Supplement Report FDA Received Date02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age74 YR
Patient SexFemale